Rocky Mountain Journal of Mathematics

Can Mutualism Alter Competitive Outcome?: A Mathematical Analysis

H.I. Freedman and Bindhyachal Rai

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 25, Number 1 (1995), 217-230.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Freedman, H.I.; Rai, Bindhyachal. Can Mutualism Alter Competitive Outcome?: A Mathematical Analysis. Rocky Mountain J. Math. 25 (1995), no. 1, 217--230. doi:10.1216/rmjm/1181072279.

Export citation


  • F. Albrecht, H. Gatzke, A. Haddad and N. Wax, The dynamics of two interacting populations, J. Math. Anal. Appl. 46 (1974), 658-670.
  • G.J. Butler, H.I. Freedman and P.E. Waltman, Uniformly persistent systems, Proc. Amer. Math. Soc. 96 (1986), 425-430.
  • A.M. Dean, A simple model of mutualism, Am. Nat. 121 (1983), 409-417.
  • H.I. Freedman, Deterministic mathematical models in population ecology, HIFR Consulting Ltd., Edmonton, 1987.
  • H.I. Freedman, J.F. Addicott and B. Rai, Nonobligate and obligate models of mutualism, in Population biology proceedings (H.I. Freedman and C. Strobeck, eds.), Edmonton, 1982, Springer-Verlag, Heidelberg, 1983.
  • H.I. Freedman and B. Rai, Persistence in a predator-prey-competitor-mutualist model, in Proceedings of the Eleventh International Conference on Nonlinear Oscillations (M. Farkas, V. Kertesz and G. Stepan, eds.), Janos Bolyai Math. Soc., Budapest, 1987.
  • --------, Uniform persistence and global stability in models involving mutualism 2. Competitor-competitor-mutualist systems, Indian J. Math. 30 (1988), 175-186.
  • H.I. Freedman and P. Waltman, Persistence in models of three competitive populations, Math. Biosci. 73 (1985), 89-101.
  • G. Kirlinger, Permanence in Lotka-Volterra linked prey-predator systems, Math. Biosci. 82 (1986), 165-191.
  • --------, Permanence of some ecological systems with several predator and one prey species, J. Math. Biol. 26 (1988), 217-232.
  • R. Kumar and H.I. Freedman, A mathematical model of facultative mutualism with populations interacting in a food chain, Math. Biosci. 97 (1989), 235-261.
  • B. Rai, H.I. Freedman and J.F. Addicott, Analysis of three species models of mutualism in predator-prey and competitive systems, Math. Biosci. 63 (1983), 13-50.